Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 1999 August;134(4) > Giornale Italiano di Dermatologia e Venereologia 1999 August;134(4):331-334

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

GIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

A Journal on Dermatology and Sexually Transmitted Diseases


Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,311


eTOC

 

CASE REPORT  


Giornale Italiano di Dermatologia e Venereologia 1999 August;134(4):331-334

Copyright © 1999 EDIZIONI MINERVA MEDICA

language: Italian

Progesterone, an unsuspected pemphigus inductor

Lo Schiavo A., D’Avino M.

Seconda Università degli Studi - Napoli, Facoltà di Medicina e Chirurgia, Clinica Dermosifilopatica


PDF  


A case of a 34-year-old woman with a 3-month history of dysphagia, odynophagia and conjunctivitis with bulbar injection, is reported. The patient, who had been taking an oral contraceptive (progestogen) for seven months, developed typical bullous lesions on her trunk and nose. The administration of ceftriaxone and ampicillin resulted in an exacerbation of the lesions. This case is a typical example of drug-triggered pemphigus in an individual with a genetic predisposition to the disease. The pathomechanism whereby progesterone may induce pemphigus is not yet elucidated. Its possible immunosuppressive effect may play a role. Ceftriaxone and ampicillin are thiol drugs that are known to aggravate pemphigus by both immunological and biochemical mechanisms.

top of page

Publication History

Cite this article as

Corresponding author e-mail